My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

I am having chest pains, shortness of breath, hypertension, fatigue, and nose bleeds. What should I do?

 

Answers From Experts & Organizations (1)

Internal Medicine and Endocrinology
American Association of Clinical Endocrinologists, American Diabetes Association,
41 Answers
3,563 Helpful Votes
42 Followers
A.

High blood pressure (hypertension) causes heart disease, which might explain your chest pains, shortness of breath, and fatigue. When the heart is unable to pump blood efficiently, shortness of breath occurs as does fatigue. Fatigue is also a very common side effect of many medications used to treat high blood pressure. Nosebleeds can also be caused by hypertension. High blood pressure causes blood to leak out of the tiny blood vessels in the nose.

 

Unfortunately, most people who have hypertension do not have symptoms. That is why hypertension is called the “silent killer” because the seriousness of this disease is not appreciated until hypertension has done damage to organs.

 

Your symptoms warrant immediate attention from a doctor. It is very important that your blood pressure be adequately controlled and that tests be done to evaluate your heart.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

25 of 29 found this helpful

Answers from Contributors (1)